If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Verapamil - too little or too much?

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Verapamil - too little or too much?

    how do you know if you are taking not enough or too much of verapamil? I take 360 mg. (240 in a.m. and 120 mg. eve.). My doctor said to try that as I was getting a LOT of skipped (premature beats). It has improved somewhat but now am getting these thumps that feel like it's coming from my center (above the waistline) and then can feel a thump in my throat. sorry, I've just been sick of this
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Re: Verapamil - too little or too much?

    Cynthia

    I take as much as you do of Verapamil, i get those too and when i said something to the doctor he said it was just me getting adjusted to the med, he also said if it doesn't happen to the point of causing pain then i should be ok, but if it becomes too bothersome to call him, i don't know what he could do but they are just everyday episodes, it doesn't last but seconds so i think i will be fine, but if it would make you feel better call your doctors office, it could be skipped beats you're getting

    Shirley
    Diagnosed 2003
    Myectomy 2-23-2004
    Husband: Ken
    Son: John diagnosed 2004
    Daughter: Janet (free of HCM)

    Grandchildren: Drew 15,Aaron 13,Karen 9,Connor 9

    Comment


    • #3
      Re: Verapamil - too little or too much?

      Cynthia ,
      Hi I agree with Shirley , with some there are funny beat patterns that will occur irregardless of medications and certainly until the body has had time to adjust to any changes. These ajustments can take anywhere from 2- 6 weeks.
      The plan is not to be uncomfortabe and in pain.
      Something to consider is how long has the med been increased to this level. Do you have a call back plan for when and what to notify the doctor of.
      It is true sometimes a medication will work great and for some uncertain reason our hearts will react differently at another time . This is why the doctors often experiment a little and change them to see what works best.
      Also are you maintaining your hydration? It is a bit more humid here in New England today and it should be this way for a few more days. I notice that my heart thumps more in this weather and it is not good air quality to breath. Just a thought.
      Please do call Dr. Maron if you continue to feel uncomfortable and if it worsens.
      Best wishes.
      Pam
      Dx @ 47 with HOCM & HF:11/00
      Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
      Lead failure,replaced 12/06.
      SF lead recall:07,extracted leads and new device 2012
      [email protected] Tufts, Boston:10/5/03; age 50. ( [email protected] 240 mmHg ++)
      Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
      Genetic mutation 4/09, mother(d), brother, son, gene+
      Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin

      Comment


      • #4
        Re: Verapamil - too little or too much?

        thanks, guys. It has only been about a week since the dose increase. He said to let him know if they worsen, but they have improved. To me (my body), verapamil has been a double edge sword. One on hand, I have more energy than on the beta blocker I took for many years...but it doesn't seem to control the skipped beats as well as a beta blocker. Yes, this humid weather stinks and it seems like I do get more in hot, humid weather...allergens are out also...I'll hang in there
        \"It is not length of life, but depth of life.\"

        Ralph Waldo Emerson

        Comment

        Today's Birthdays

        Collapse

        Working...
        X